Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mulliford

very nervous about differin + acanya regime

Recommended Posts

hi everyone. first post.

i have adult acne (i suppose it would fall under mild to moderate, depending on time of month) and i finally got the nerve to go to a dermatologist this past week, which i had been putting off for awhile out of sheer anxiety.

she prescribed me a regime of:

-differin .3 (to be taken about twice a week to start)

-acanya gel (to be taken around three times a week to start)

-cerave cleanser

-cerave moisturizer

when i returned home, the first thing i did was hit up google to read more about these medications. the relief felt about my prescription was short-lived. i have seen so many negative reviews about Differin that i'm wondering why i was even recommended to try it. so many people are saying that their skin became "a nightmare" afterward, now i'm petrified to continue

it's been a couple of days with the differin and acanya and i definitely feel like i'm flaking more than usual. i was told that was going to happen, and it could get worse before it gets better....

but how long does this last, this severe flaking/redness?

does it indeed get better?

there is such a mix of reviews about Differin that i just don't know what to believe. less information on the Acanya gel, maybe because it's newer? i have a couple of job interviews under bright fluorescent light next week and the thought of my acne outbreak becoming even more severe with Differin is freaking me out heavily.

are there any genuine success stories?

Share this post


Link to post
Share on other sites

I'm sorry I can't answer your questions, but to help you in your research for an answer: Acanya gel is Clindamycin and Benzoyl Peroxide mixed together. It is the same combination of medication used in Duac / Clindoxyl but with different strengths of the two medications. Acanya is supposed to be gentler than Duac. Hope this information helps.

Share this post


Link to post
Share on other sites

I am also on this regime except my derm did it a little differently.... she had me start on differin .3 daily at night with solodyn (oral antibiotic) for 2 months alone, then on 3rd month had me start acanya daily in morning (which my skin could not tolerate daily). I'm now on my 4th month and taking solodyn every other day (will be slowing getting off of this next month) and supposed to continue with acanya in morning and differin at night.

For me, differin and solodyn really helped me get clear. I'm still having problems adding the acanya into the regime as it tends to make my skin very dry. So far I can only tolerate using acanya 3x/week (been trying to increase this for past 1.5 months and I'm only using a very small amount!) I am sensitive to bp though and that is in the acanya.

My skin is much clearer now, I went from moderate cystic adult acne to now seldom having a pimple, and when I do it clears up quickly. Just trying to find the right combination with the acanya still to avoid irritation as I have sensitive skin.

Hope this helps, and good luck!

Share this post


Link to post
Share on other sites
hi everyone. first post.

i have adult acne (i suppose it would fall under mild to moderate, depending on time of month) and i finally got the nerve to go to a dermatologist this past week, which i had been putting off for awhile out of sheer anxiety.

she prescribed me a regime of:

-differin .3 (to be taken about twice a week to start)

-acanya gel (to be taken around three times a week to start)

-cerave cleanser

-cerave moisturizer

when i returned home, the first thing i did was hit up google to read more about these medications. the relief felt about my prescription was short-lived. i have seen so many negative reviews about Differin that i'm wondering why i was even recommended to try it. so many people are saying that their skin became "a nightmare" afterward, now i'm petrified to continue

it's been a couple of days with the differin and acanya and i definitely feel like i'm flaking more than usual. i was told that was going to happen, and it could get worse before it gets better....

but how long does this last, this severe flaking/redness?

does it indeed get better?

there is such a mix of reviews about Differin that i just don't know what to believe. less information on the Acanya gel, maybe because it's newer? i have a couple of job interviews under bright fluorescent light next week and the thought of my acne outbreak becoming even more severe with Differin is freaking me out heavily.

are there any genuine success stories?

Hi Mulliford,

Differin is a retinoid and they take a long time to work because they change your skin buildup from the ground up. Positive stories about Differin (or any retinoid for that matter) are usually people who have been on them for longer than 6 months. Negative stories are usually people who expected miracles to happen in a few weeks (there are exceptions of course, everyone's skin is different). Maybe it's inspiring to read in detail about what a retinoid does. There are stickies on this forum on the top of the forum that are very informative.

I have been on Differin for 7.5 months (wow, can't believe it's been so long) for adult acne. I'm determined to give it at least a year, unless things go haywire. I'm not unhappy! (But I was on antibiotics for 5 months.. that cleared me up very well). No nightmare at all anyways.

I personally have never experienced any flaking, redness or dryness with Differin. I guess my skin can tolerate it pretty well. I think you should take it slow until your skin gets used to it. If you experience an onslaught of initial outbreak maybe you can go on an oral antibiotic just like me to help keeping that under control. It's only because I suggested this to my doctor that I got that.

You probably already know this but also don't pick, or touch your face! I believe my last year's bad, bad outbreak was mostly due to picking, overtreating and irritating.

Cheers!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×